Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 6, 2006, 4:40 AM CDT for 19 counties in Texas. It took effect at Apr 6, 2006, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 4:40 AM CDT (09:40 UTC)
- In effect from
- Apr 6, 2006, 11:00 AM CDT
- Expired
- Apr 6, 2006, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4243 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 060940 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CDT THU APR 6 2006 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS... 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER... AND HIGH FIRE DANGER... VERY WINDY CONDITIONS AND DRY AIR WILL SPREAD EASTWARD ACROSS ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY AS A STRONG UPPER LEVEL TROUGH SWEEPS OVER THE ROCKIES AND MOVES EASTWARD ACROSS THE PLAINS. THIS UPPER TROUGH WILL GENERATE A STRONG SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS. STRONG UPPER LEVEL WINDS WILL MIX DOWN TO THE SURFACE AND COMBINE WITH A TIGHT PRESSURE GRADIENT TO PRODUCE VERY WINDY CONDITIONS BEGINNING BEFORE NOON AND CONTINUING UNTIL AFTER SUNSET. STRONG WEST WIND AND LOW RELATIVE HUMIDITY WILL RESULT IN RED FLAG CONDITIONS ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258- 062200- /O.UPG.KMAF.FW.A.0025.060406T1700Z-060407T0100Z/ /O.NEW.KMAF.FW.W.0028.060406T1600Z-060407T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 440 AM CDT THU APR 6 2006 /340 AM MDT THU APR 6 2006/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 30 TO 45 MPH WITH HIGHER GUSTS IN THE MOUNTAINS TODAY...WITH SPEEDS OF 20 TO 35 MPH WITH HIGHER GUSTS LIKELY IN THE PLAINS. RELATIVE HUMIDITY VALUES WILL ALSO DROP TO 5 TO 10 PERCENT DURING THE AFTERNOON. FIRE DANGER WILL BE HIGH... AND CONDITIONS WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
5 follow-up statements
000 WWUS84 KMAF 061943 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CDT THU APR 6 2006 ...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER...AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS PECOS...THE MARFA PLATEAU...AND THE PERMIAN BASIN FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER...AND HIGH FIRE DANGER... VERY WINDY CONDITIONS AND DRY AIR WILL SPREAD EASTWARD ACROSS ALL OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY AND TOMORROW AS A STRONG UPPER LEVEL TROUGH SWEEPS OVER THE ROCKIES AND MOVES EASTWARD ACROSS THE PLAINS. THIS UPPER TROUGH WILL GENERATE A STRONG SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS. STRONG UPPER LEVEL WINDS WILL MIX DOWN TO THE SURFACE AND COMBINE WITH A TIGHT PRESSURE GRADIENT TO PRODUCE VERY WINDY CONDITIONS BEGINNING BEFORE NOON AND CONTINUING UNTIL AFTER SUNSET. STRONG WEST WIND AND LOW RELATIVE HUMIDITY WILL RESULT IN RED FLAG CONDITIONS ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. WINDS WILL DIMINISH AND RH/S WILL RECOVER SOMEWHAT BEFORE RETURNING TO RED FLAG CONDITIONS ON FRIDAY AFTERNOON. NMZ114-115-TXZ058>063-067>070-074-075-258-070100- /O.NEW.KMAF.FW.A.0026.060407T1800Z-060408T0000Z/ /O.CON.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-GUADALUPE MOUNTAINS- 243 PM CDT THU APR 6 2006 /143 PM MDT THU APR 6 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 30 TO 45 MPH WITH HIGHER GUSTS IN THE MOUNTAINS TODAY AND TOMORROW...WITH SPEEDS OF 20 TO 35 MPH WITH HIGHER GUSTS LIKELY IN THE PLAINS. RELATIVE HUMIDITY VALUES WILL ALSO DROP TO 5 TO 10 PERCENT DURING THE AFTERNOON. FIRE DANGER WILL BE HIGH... AND CONDITIONS WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ045>048-050>053-057-079>082-070100- /O.CON.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 243 PM CDT THU APR 6 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 30 TO 45 MPH WITH HIGHER GUSTS IN THE MOUNTAINS TODAY...WITH SPEEDS OF 20 TO 35 MPH WITH HIGHER GUSTS LIKELY IN THE PLAINS. RELATIVE HUMIDITY VALUES WILL ALSO DROP TO 5 TO 10 PERCENT DURING THE AFTERNOON. FIRE DANGER WILL BE HIGH... AND CONDITIONS WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMAF 070125 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 825 PM CDT THU APR 6 2006 ...A RED FLAG WARNING HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER AND HIGH FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS PECOS...THE MARFA PLATEAU...AND THE PERMIAN BASIN FRIDAY AFTERNOON FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER...AND HIGH FIRE DANGER... .VERY WINDY CONDITIONS AND DRY AIR WILL CONTINUE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE REMAINDER OF THIS EVENING. WINDS WILL GRADUALLY DIMINISH AND RH/S WILL SLOWLY CLIMB ABOVE 15% LATE TONIGHT. ANOTHER ROUND OF INCREASING WINDS AND VERY LOW RH/S CAN BE EXPECTED ACROSS SOUTHEASTERN NEW MEXICO... THE PERMIAN BASIN...TRANS PECOS AND DAVIS MOUNTAINS FRIDAY AFTERNOON. NMZ114-TXZ074-258-070300- /O.EXP.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/ /O.NEW.KMAF.FW.W.0029.060407T0125Z-060407T0300Z/ /O.CON.KMAF.FW.A.0026.060407T1800Z-060408T0000Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 825 PM CDT THU APR 6 2006 /725 PM MDT THU APR 6 2006/ ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. WESTERLY 20 FOOT WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL ALSO REMAIN BELOW 15 PERCENT. FIRE DANGER WILL BE HIGH AND CONDITIONS WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ115-TXZ058>063-067>070-075-071200- /O.EXP.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/ /O.CON.KMAF.FW.A.0026.060407T1800Z-060408T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- 825 PM CDT THU APR 6 2006 /725 PM MDT THU APR 6 2006/ ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ TXZ045>048-050>053-057-079>082-070230- /O.EXP.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/ GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 825 PM CDT THU APR 6 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
000 WWUS84 KMAF 132029 RFWMAF FIRE WEATHER WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 329 PM CDT THU APR 13 2006 ...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY FOR ALL AREAS EXCEPT THE BIG BEND REGION...THE PRESIDIO VALLEY...AND THE LOWER TRANS PECOS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTH OF THE REGION SATURDAY. STRONG WESTERLY WINDS ARE EXPECTED BEHIND THIS FEATURE OVER MOST LOCATIONS. VERY DRY AIR WILL ALSO SPREAD EASTWARD ACROSS MUCH OF THE REGION...WITH RELATIVE HUMIDITY LIKELY FALLING NEAR OR BELOW 10 PERCENT ACROSS MOST LOCATIONS DURING THE AFTERNOON. WIND SPEEDS WILL DIMINISH...AND RELATIVE HUMIDITY WILL GRADUALLY INCREASE SHORTLY AFTER SUNSET. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 141100- /O.CON.KMAF.FW.A.0028.060415T1600Z-060416T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 329 PM CDT THU APR 13 2006 /229 PM MDT THU APR 13 2006/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... 20 FOOT WINDS WILL BE WESTERLY AT 35 TO 50 MPH IN THE MOUNTAINS AND 20 TO 35 MPH IN THE PLAINS. THESE WINDS WILL USHER VERY DRY AIR INTO THE AREA WITH RELATIVE HUMIDITY LIKELY DROPPING TO LESS THAN 10 PERCENT DURING THE AFTERNOON. FIRE DANGER WILL BE VERY HIGH TO EXTREME ACROSS THE FORECAST AREA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 140852 RFWMAF FIRE WEATHER WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 AM CDT FRI APR 14 2006 ...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY FOR ALL AREAS EXCEPT THE BIG BEND REGION...THE PRESIDIO VALLEY...AND THE LOWER TRANS PECOS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE REGION ON SATURDAY. STRONG WESTERLY WINDS AND VERY DRY AIR WILL SPREAD EASTWARD ACROSS MUCH OF THE REGION...WITH BONE-DRY SINGLE DIGIT RELATIVE HUMIDITY READINGS ACROSS MOST LOCATIONS SATURDAY AFTERNOON. WIND SPEEDS WILL DIMINISH AND RELATIVE HUMIDITIES WILL GRADUALLY INCREASE SHORTLY AFTER SUNSET. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 142000- /O.CON.KMAF.FW.A.0028.060415T1600Z-060416T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 352 AM CDT FRI APR 14 2006 /252 AM MDT FRI APR 14 2006/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS84 KMAF 141931 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT FRI APR 14 2006 ...A RED FLAG WARNING HAS BEEN ISSUED SATURDAY FOR ALL AREAS EXCEPT THE PRESIDIO VALLEY FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER... .A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE NORTH OF THE REGION ON SATURDAY. STRONG WESTERLY WINDS AND VERY DRY AIR WILL SPREAD EASTWARD ACROSS MUCH OF THE REGION...WITH RELATIVE HUMIDITY LIKELY DROPPING INTO THE SINGLE DIGITS ACROSS MOST LOCATIONS SATURDAY AFTERNOON. WIND SPEEDS WILL DIMINISH AND RELATIVE HUMIDITY WILL SLOWLY INCREASE SHORTLY AFTER SUNSET. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258- 151000- /O.UPG.KMAF.FW.A.0028.060415T1600Z-060416T0100Z/ /O.NEW.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS- 231 PM CDT FRI APR 14 2006 /131 PM MDT FRI APR 14 2006/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WESTERLY 20 FOOT WINDS WILL INCREASE TO 30 TO 50 MPH WITH HIGHER GUSTS IN THE GUADALUPE MOUNTAINS...WITH SPEEDS OF 20 TO 30 MPH WITH HIGHER GUSTS EXPECTED ACROSS ALL OTHER LOCATIONS. RELATIVE HUMIDITY WILL LIKELY DROP INTO THE SINGLE DIGITS BY SATURDAY AFTERNOON. THESE CONDITIONS WILL COMBINE WITH VERY HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ081-082-151000- /O.NEW.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/ BIG BEND AREA-TERRELL- 231 PM CDT FRI APR 14 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT SATURDAY. WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH WITH A FEW HIGHER GUSTS. RELATIVE HUMIDITY WILL ALSO DROP TO 10 TO 15 PERCENT BY SATURDAY AFTERNOON. THESE CONDITIONS WILL COMBINE WITH HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:14 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 6, 4:14 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CDT THU APR 6 2006
.SHORT TERM...
A POTENT UPPER LEVEL LOW IS CENTERED OVER IDAHO EARLY THIS
MORNING...WITH THE ASSOCIATED TROUGH AXIS TRAILING SOUTHWARD INTO
UT/AZ. THIS SYSTEM IS PROGGED TO MOVE OVER THE ROCKY MOUNTAINS
REGION THIS MORNING...AND EASTWARD INTO THE CENTRAL PLAINS STATES
THIS AFTERNOON. THE MID LEVEL HEIGHT GRADIENT WILL TIGHTEN
SIGNIFICANTLY ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATER
THIS MORNING AS THE BASE OF THE UPPER TROUGH MOVES OVERHEAD. THE
SURFACE PRESSURE GRADIENT WILL ALSO TIGHTEN OVER THE NORTHERN HALF
OF THE FORECAST AREA AS SURFACE LOW PRESSURE DEEPENS OVER NE/KS. A
BELT OF STRONG MID LEVEL WINDS ASSOCIATED WITH THE TIGHTENING HEIGHT
GRADIENT WILL RESULT IN HIGH WINDS OVER THE GUADALUPE AND DAVIS
MOUNTAINS...ESPECIALLY THIS MORNING. SOME OF THESE STRONG WINDS MAY
SPREAD OUT INTO THE PLAINS OF SOUTHEASTERN NEW MEXICO...INCLUDING
THE COMMUNITIES OF CARLSBAD AND ARTESIA. THE SURFACE PRESSURE
GRADIENT MAY ALSO BE TIGHT ENOUGH FOR HIGH WINDS IN LEA COUNTY. WE
WILL ISSUE A HIGH WIND WARNING FOR BOTH MOUNTAIN RANGES...AND ALSO
FOR THE PLAINS OF EDDY AND LEA COUNTIES THROUGH THIS AFTERNOON.
WINDS COULD GUST AS HIGH AS 80+ MPH IN THE HIGHER ELEVATIONS OF THE
GUADALUPE MOUNTAINS. SUSTAINED WIND SPEEDS NEAR 40 MPH...WITH A FEW
GUSTS NEARING 60 MPH WILL BE POSSIBLE OVER THE SOUTHEAST NEW MEXICO
PLAINS. WILL CONTINUE THE WIND ADVISORY FOR THE PERMIAN BASIN...THE
UPPER TRANS PECOS...AND THE MARFA PLATEAU REGION...WHERE WIND SPEEDS
WILL LIKELY BE IN THE 30-35 MPH RANGE...WITH A FEW GUSTS NEAR 50
MPH. WINDS MAY APPROACH HIGH WIND WARNING CRITERIA ACROSS THE
PERMIAN BASIN AND UPPER TRANS PECOS REGION BRIEFLY THIS MORNING AS
THE STRONG MID LEVEL WIND BELT MOVES ACROSS. MODEL PROGGED SURFACE
PRESSURE GRADIENT THOUGH INDICATES THAT WINDS MAY STAY JUST BELOW
WARNING THRESHOLDS. THE DAY SHIFT WILL NEED TO MONITOR WINDS
CAREFULLY IN THESE LOCATIONS.
VERY DRY AIR IS ALSO EXPECTED TO SPREAD ACROSS THE ENTIRE REGION
THIS AFTERNOON...AS BOTH THE GFS AND NAM SHOW DEWPOINTS DROPPING
INTO THE SINGLE DIGITS IN THE WAKE OF THE UPPER TROUGH. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THROUGH EARLY THIS
EVENING WITH THE VERY WINDY CONDITIONS AND LOW RELATIVE HUMIDITY. WE
WILL ISSUE A SPS HIGHLIGHTING THE FIRE DANGER. WILL ALSO ISSUE A RED
FLAG WARNING FOR THE ENTIRE AREA. SEE THE FIRE WEATHER DISCUSSION
BELOW FOR ADDITIONAL DETAILS.
OTHERWISE...WE EXPECT CLEARING SKIES IN THE SUBSIDENT REGION BEHIND
THE UPPER TROUGH TODAY. HIGH TEMPS WILL BE COOLER AS MID LEVEL
COOLING SPREADS EASTWARD ACROSS THE FORECAST AREA. WINDS SHOULD
GRADUALLY DIMINISH THIS EVENING...ALTHOUGH THEY MAY STAY A BIT GUSTY
ACROSS SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS THROUGH THE
LATE EVENING HOURS. GENERALLY CLEAR SKIES ARE EXPECTED TONIGHT WITH
SLIGHTLY COOLER MIN TEMPERATURES.
.LONG TERM...
ALL THE EXCITEMENT IS IN THE SHORT TERM. OVERALL WEATHER IN LONG
TERM CAN BE SUMMED UP AS WARM AND DRY. A COLD FRONT WILL MOVE DOWN
INTO THE AREA FRIDAY KNOCKING TEMPS BACK DOWN INTO THE 70S
SATURDAY... BUT THE COOL DOWN WILL BE SHORT LIVED. RETURN OF A
SOUTH WIND AND HIGH PRESSURE ALOFT WILL BRING THE RETURN OF 80S ON
SUNDAY. EXPECT HIGHS IN THE 80S TO CONTINUE THROUGH THE REMAINDER
OF THE WEEK. AS FAR AS RAIN CHANCES LOOK FOR UPPER RIDGE TO
SUPPRESS STORM DEVELOPMENT WELL INTO NEXT WEEK. AS RIDGE BEGINS TO
GIVE WAY TO THE NEXT UPPER TROUGH... RAIN CHANCES WILL SLOWLY
INCREASE. LONG RANGE GUIDANCE STARTS TO GIVE LOW CHANCES OF RAIN
FROM MID TO LATE NEXT WEEK. THESE MAY INCREASE AS NEXT WEEKEND
APPROACHES... BUT FOR NOW WILL CONTINUE DRY FORECAST. CURRENTLY DO
NOT SEE ANY BIG DAYS FOR FIRE WEATHER NEXT WEEK... BUT WITH LOW RH
AND WARM TEMPS WILL HAVE TO CONTINUE TO MONITOR.
&&
.FIRE WEATHER...
WE WILL ISSUE A RED FLAG WARNING FOR THE ENTIRE FIRE WEATHER OUTLOOK
AREA TODAY. VERY WINDY CONDITIONS ARE EXPECTED WITH 20-FOOT SPEEDS
OF 30-45+ MPH IN THE MOUNTAINS...AND 20-35 MPH IN THE PLAINS AREAS.
RELATIVE HUMIDITY IS EXPECTED TO DROP INTO THE SINGLE DIGITS ACROSS
MOST AREAS THIS AFTERNOON. THIS WILL CREATE A VERY FAVORABLE
ENVIRONMENT FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. WINDS
SHOULD GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET...BUT RELATIVE
HUMIDITY RECOVERY TONIGHT WILL BE POOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 78 49 77 45 / 0 0 0 0
CARLSBAD NM 78 50 80 44 / 0 0 0 0
DRYDEN TX 81 52 84 55 / 0 0 0 0
FORT STOCKTON TX 79 51 81 48 / 0 0 0 0
GUADALUPE PASS TX 69 45 69 46 / 0 0 0 0
HOBBS NM 77 50 76 43 / 0 0 0 0
MARFA TX 73 39 73 41 / 0 0 0 0
MIDLAND INTL AIRPORT TX 78 49 77 45 / 0 0 0 0
ODESSA TX 79 50 77 45 / 0 0 0 0
WINK TX 83 48 82 43 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 11 AM CDT THURSDAY TO 8 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 7 AM CDT THURSDAY TO 7 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING FROM 11 AM CDT THURSDAY TO 8 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
WIND ADVISORY FROM 9 AM CDT THURSDAY TO 7 PM CDT THURSDAY FOR
THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
MOUNTAINS.
&&
21/72Hazardous weather outlook, Apr 5, 2:48 PM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT WED APR 5 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-062000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 248 PM CDT WED APR 5 2006 /148 PM MDT WED APR 5 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY CONTINUES FOR EDDY AND NORTHERN LEA COUNTIES IN SOUTHEASTERN NEW MEXICO FOR THIS AFTERNOON THROUGH THE EARLY EVENING. WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS TO 45 MPH. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ALONG THE EASTERN FRINGES OF THE COUNTY WARNING AREA. THIS INCLUDES THE WESTERN LOW ROLLING PLAINS...THE EASTERN PERMIAN BASIN...THE STOCKTON PLATEAU AND THE LOWER TRANS PECOS REGIONS. ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP IN THESE AREAS AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. DRY AND WINDY CONDITIONS WILL INCREASE THE FIRE HAZARD WITH RAPID FIRE GROWTH AND SPREAD POSSIBLE THIS AFTERNOON FROM THE MARFA PLATEAU NORTHWARD ACROSS SOUTHEASTERN NEW MEXICO. HIGH WINDS WITH SUSTAINED SPEEDS OVER 40 MPH WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY WINDY CONDITIONS EXPECTED ACROSS THE AREA ON THURSDAY. SUSTAINED WEST WINDS OF 45 TO 60 MPH WITH GUSTS OF 60 MPH TO OVER 70 MPH WILL BE POSSIBLE ACROSS THE DAVIS AND GUADALUPE MOUNTAINS THURSDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS THE PLAINS. EXPECTED VERY WINDY AND DRY CONDITIONS WILL RESULT IN ENHANCED FIRE DANGER FOR RAPID FIRE GROWTH AND SPREAD ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO ON THURSDAY... WITH CONDITIONS IMPROVING DURING THE EVENING. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON EAST OF A BIG SPRING...RANKIN...TO SANDERSON TEXAS LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:43 PM CDT | Fire Weather Watch | MAF | Crane, Ector, Glasscock, Loving, Midland, Pecos and 4 more | 14 hr |
| Apr 6, 3:32 PM CDT | High Wind Watch | MAF | 13 hr |
Nearby
Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.